Alert archive / California / Red Flag Warnings in 2019

Red Flag Warning 2, NWS Sacramento, CA

June 20, 2019

NWS Sacramento, CA issued this red flag warning at Jun 20, 2019, 9:12 AM PDT. It took effect at Jun 20, 2019, 11:00 PM PDT. It was in force for 43 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2019, 9:12 AM PDT (16:12 UTC)
In effect from
Jun 20, 2019, 11:00 PM PDT
Expired
Jun 22, 2019, 6:00 PM PDT
In force
43 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

017 
WWUS86 KSTO 201612
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
912 AM PDT Thu Jun 20 2019

...Red Flag Warning for portions of the Sacramento Valley and 
adjacent foothills tonight through Saturday...

.Dry conditions combined with gusty north winds and low humidity
will result in critical fire weather conditions over portions of 
the Sacramento Valley and adjacent foothills tonight through 
Saturday. Daytime humidity will be low with poor overnight 
recoveries. Wildland fuels below 2000 feet are generally near or 
below the seasonal average and susceptible to rapid spread of 
fire.



CAZ213-215>217-263-264-266-279-211900-
/O.UPG.KSTO.FW.A.0002.190621T0600Z-190623T0100Z/
/O.NEW.KSTO.FW.W.0002.190621T0600Z-190623T0100Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
912 AM PDT Thu Jun 20 2019

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 PM PDT
SATURDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
213, 215, 216, 217, 263, 264, 266, AND 279...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 11 PM this evening to 6 PM PDT
Saturday. The Fire Weather Watch is no longer in effect. 


* WIND...North wind 10 to 20 mph with local gusts 30 to 40 mph.

* HUMIDITY...Minimum daytime humidity of 10 to 20 percent with 
  poor overnight recoveries of 30 to 40 percent, locally lower.

* HIGHEST THREAT...Western side of the Sacramento Valley and 
  adjacent foothills, below 2000 feet, where the highest wind 
  gusts and lowest humidity are expected.

* IMPACTS...Any grass fires that develop will likely spread 
  rapidly. Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
4 follow-up statements
785 
WWUS86 KSTO 210945
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
245 AM PDT Fri Jun 21 2019

...Red Flag Warning for portions of the Sacramento Valley and
adjacent foothills through Saturday...

.Dry conditions combined with gusty north winds and low humidity
will result in critical fire weather conditions over portions of
the Sacramento Valley and adjacent foothills through Saturday. 
Daytime humidity will be low with poor overnight recoveries. 
Wildland fuels below 2000 feet are generally near or below the 
seasonal average and susceptible to rapid spread of fire.

CAZ213-215>217-263-264-266-279-212300-
/O.CON.KSTO.FW.W.0002.000000T0000Z-190623T0100Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
245 AM PDT Fri Jun 21 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY FOR
GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216,
217, 263, 264, 266, AND 279...

* WIND...North wind 10 to 20 mph with local gusts 30 to 40 mph.

* HUMIDITY...Minimum daytime humidity of 7 to 15 percent with  
  poor overnight recoveries of 30 to 40 percent, locally lower.

* HIGHEST THREAT...Western side of the Sacramento Valley and 
  adjacent foothills, below 2000 feet, where the highest wind 
  gusts and lowest humidity are expected.

* IMPACTS...Any grass fires that develop will likely spread 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
773 
WWUS86 KSTO 212150
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
250 PM PDT Fri Jun 21 2019

...Red Flag Warning for portions of the Sacramento Valley and
adjacent foothills through Saturday...

.Dry conditions combined with gusty north winds and low humidity
will result in critical fire weather conditions over portions of
the Sacramento Valley and adjacent foothills through Saturday.
Daytime humidity will be low with poor overnight recoveries.
Wildland fuels below 2000 feet are generally near or below the
seasonal average and susceptible to rapid spread of fire.

CAZ213-215>217-263-264-266-279-230100-
/O.CON.KSTO.FW.W.0002.000000T0000Z-190623T0100Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
250 PM PDT Fri Jun 21 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY FOR
GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216,
217, 263, 264, 266, AND 279...

* WIND...North wind 10 to 20 mph with local gusts 30 to 40 mph.

* HUMIDITY...Minimum daytime humidity of 7 to 15 percent with 
  poor overnight recoveries of 30 to 40 percent, locally lower.

* HIGHEST THREAT...Western side of the Sacramento Valley and 
  adjacent foothills, below 2000 feet, where the highest wind 
  gusts and lowest humidity are expected.

* IMPACTS...Any grass fires that develop will likely spread 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
600 
WWUS86 KSTO 221000
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
300 AM PDT Sat Jun 22 2019

...Red Flag Warning continues for portions of the Sacramento 
Valley and adjacent foothills today...

.Dry conditions combined with breezy north winds and low humidity
will result in critical fire weather conditions over portions of 
the Sacramento Valley and adjacent foothills today. Daytime
humidity will be low. Wildland fuels below 2000 feet are near
seasonal average and susceptible to rapid spread of fire.

CAZ213-215>217-263-264-266-279-230100-
/O.CON.KSTO.FW.W.0002.000000T0000Z-190623T0100Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
300 AM PDT Sat Jun 22 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 
216, 217, 263, 264, 266, AND 279...

* WIND...North wind 10 to 20 mph with local gusts 25 to 35 mph.

* HUMIDITY...Minimum daytime humidity of 10 to 15 percent, 
  locally lower.

* HIGHEST THREAT...Western side of the Sacramento Valley and
  adjacent foothills, below 2000 feet.

* IMPACTS...Any grass fires that develop will likely spread 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
970 
WWUS86 KSTO 230112
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
612 PM PDT Sat Jun 22 2019

CAZ213-215>217-263-264-266-279-230215-
/O.EXP.KSTO.FW.W.0002.000000T0000Z-190623T0100Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
612 PM PDT Sat Jun 22 2019

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 213, 215, 
216, 217, 263, 264, 266, AND 279...

Winds winds will diminish through the evening.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 20, 4:08 AM PDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jun 20, 4:08 AM PDT, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
408 AM PDT Thu Jun 20 2019

.SYNOPSIS...
Cooling today with daytime temperatures near normal then a little
below normal on Friday as a low pressure system drops through the
Pacific Northwest and into the northern Great Basin. Breezy
north winds behind the departing low pressure system will bring
elevated fire weather concerns tonight through Saturday. Warmer
than normal over the weekend with cooling again next week.

&&

.DISCUSSION...
A strong delta breeze continues this morning with coastal status
making it into the delta and even into parts of the southern
Sacramento valley. The Sacramento executive airport is showing
overcast cloudiness at this time. Elsewhere, skies are clear this
morning under upper level high pressure ridging. Temperatures are
running several degrees cooler this morning than 24 hours ago as a
low continues to drop into the Pacific Northwest. The increased
onshore flow will bring a significant cool off today with daytime
highs expected to come in around normal for this time of year. By
late this afternoon the upper low center is predicted to be over
the northern Great Basin with northerly flow developing over the
north state. Breezy winds will begin to develop today but mainly
over the northern Sacramento valley. Coverage of these increased
winds will be limited so the timing of the fire weather watch has
been trimmed out of the today forecast period. Northerly surface
pressure gradients and wind pick up tonight especially along the
west side of the Sacramento valley. This will keep humidity
recovery limited in this area where a fire weather watch remains
in place. Higher RH outside of the windiest areas should preclude
the need for a fire weather watch until RH values drop on Friday.

Daytime temperatures cool a little more on Friday and should see
highs a little below normal. Combination of breezy north winds and
low humidity will still elevate fire concerns, however.
Combination of northerly surface gradient and good upper level
support from upper ridge pushing back in over the west coast will
keep breezy north winds going through most of the day Saturday.
Airmass warms a bit bringing daytime highs back up above normal
and keeping humidity relatively low for late June. Upper level
high pressure ridge pushes in over the State on Sunday bringing a
little more warming but lighter winds. This should allow humidity
to climb a bit and combined with the lighter winds should reduce
fire weather concerns slightly.
&&

.EXTENDED DISCUSSION (Monday THROUGH Thursday)

Unseasonably deep 552 DM upper low from GOA digs slowly southeast
towards West Coast Monday into Tuesday, then shifts into the
PacNW Wednesday/Thursday. This will result in increasing synoptic
cooling and Delta breeze as heights/thicknesses lower over
NorCal. Not expecting precip with increased troughing, but should
see a deepening marine layer and enhanced onshore flow. High
temperatures cool from about 2 to 5 degrees above normal Monday to
4 to 8 degrees below normal Wednesday into Thursday. Low to mid
80s expected by the middle of next week in the Central Valley,
with 50s to 70s for the mountains and foothills.

&&

.AVIATION...

VFR conds ovr Intr NorCal nxt 24 hrs exc areas MVFR/IFR conds in
ST vcnty of Delta and lcly into Srn Sac vly til 18z-20z. SWly sfc
wnd gsts up to 35 kts poss vcnty Delta tda. N of KCIC lcl Nly sfc
wnd gsts to 25 kts tda and S of KCIC lcl Sly sfc wnd gsts to 25
kts.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from this evening through Saturday afternoon
for Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-
Eastern Portion of Shasta/Trinity NF-Lake County Portion of Lake-
Napa-Sonoma Unit-Northern Sacramento Valley to Southern Tehama
County Line Below 1000 Ft-Northern Sierra Foothills from 1000 to
3000 Ft. Includes portions of Shasta-Trinity and Butte Units-
Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-
Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento Far
Western Placer, southern Sutter and Solano County Below 1000 Ft.

&&

Nearby

Red Flag Warnings in California, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.